Texas, 2006

Wildfire in Texas, June 19 to 20, 2006

June 19 to 20, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire three miles east of Darrouzett burned four hundred and eighty acres and was caused by trains. however one outbuilding was destroyed.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire three miles east of Darrouzett burned four hundred and eighty acres and was caused by trains. No injuries were reported...however one outbuilding was destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 2:03 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 19, 2:03 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
303 PM CDT MON JUN 19 2006

.DISCUSSION...
NOT A LOT OF CHANGES MADE TO THE PREVIOUS FORECAST AND GRIDS OTHER
THAN TO INCREASE POPS SLIGHTLY ACROSS THE OK PANHANDLE LATE TUESDAY
AND TUESDAY NIGHT AND ALSO OVER MUCH OF THE NORTHERN HALF OR SO OF
THE FORECAST AREA LATE WEDNESDAY AND WEDNESDAY NIGHT. UPPER HIGH
REMAINS OVER THE PANHANDLES WITH SUBSIDENCE KEEPING SKIES GENERALLY
CLEAR. SURFACE LOW NEAR THE COLORADO/KANSAS STATE LINE WITH TROUGH
EXTENDING SOUTH TO NEAR THE TEXAS/NEW MEXICO STATE LINE WILL PUSH
EAST SLOWLY INTO THE NORTHWEST SECTIONS OF THE PANHANDLES TUESDAY.
WITH THE SURFACE BOUNDARY ACROSS THAT AREA...FEEL WIND SPEEDS WILL
NOT BE AS STRONG TUESDAY ACROSS THE WESTERN SECTIONS AND THAT THE
STRONGEST WINDS WILL BE ACROSS THE EASTERN SECTIONS TUESDAY INTO
TUESDAY EVENING. AT THE SAME TIME...THE LOWEST RELATIVE HUMIDITIES
TUESDAY WILL BE OVER THE WESTERN SECTIONS WHERE THE LIGHTER WINDS
WILL OCCUR. THE STRONGEST WINDS WILL BE OVER THE EASTERN SECTIONS
TUESDAY WHERE THE HIGHER HUMIDITIES WILL OCCUR. THEREFORE...DO NOT
PLAN ON ISSUING A FIRE WEATHER WATCH TUESDAY BUT A FIRE DANGER
STATEMENT WILL LIKELY BE NEEDED.

LOW LEVEL MOISTURE WILL GRADUALLY BEGIN INCREASING BY MID WEEK AS
GULF MOISTURE RETURNS THE LONG WAY INTO THE PANHANDLES FROM THE RIO
GRANDE. A SHORTWAVE TROUGH MOVING ACROSS THE CENTRAL ROCKIES INTO THE
CENTRAL PLAINS STATES LATE TUESDAY AND TUESDAY EVENING MAY TRIGGER
SOME CONVECTION MAINLY OVER THE OK PANHANDLE. THEREFORE...INCREASED
POPS IN THAT AREA TO LOW END SLIGHT CHANCE. ANOTHER STRONGER
SHORTWAVE APPROACHES THE FORECAST AREA LATE WEDNESDAY AND WEDNESDAY
NIGHT AND MAY TRIGGER SCATTERED CONVECTION ACROSS THE NORTHERN HALF
OF THE PANHANDLES. THEREFORE...INCREASED POPS FOR LATE WEDNESDAY INTO
WEDNESDAY NIGHT. OTHERWISE...LEFT THE REMAINDER OF THE EXTENDED
FORECAST PERIOD ALONE FOR NOW ALTHOUGH FEEL CONVECTION CHANCES LOOK
GOOD LATER IN THE WEEK. LATER SHIFTS CAN EVALUATE AND ADJUST IF
NECESSARY. CONFIDENCE IS SOMEWHAT LOW IN THE MEDIUM RANGE MODELS AT
THIS POINT...SO WILL LEAVE FORECAST ALONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  97  67  90 /  10  10  10  10
BEAVER OK                  67  98  70  93 /  10  20  20  30
BOISE CITY OK              65  98  64  93 /  10  20  20  30
BORGER TX                  73  99  70  94 /  10  10  10  20
BOYS RANCH TX              69  99  69  96 /  10  10  10  20
CANYON TX                  68  99  67  90 /  10  10  10  10
CLARENDON TX               69  98  67  90 /  10  10  10  10
DALHART TX                 65  97  64  94 /  10  10  10  30
GUYMON OK                  68  99  68  92 /  10  20  20  30
HEREFORD TX                68  99  67  91 /  10  10  10  10
LIPSCOMB TX                72  98  69  92 /  10  10  10  20
PAMPA TX                   70  95  67  92 /  10  10  10  20
SHAMROCK TX                70  99  67  92 /   0   0  10  10
WELLINGTON TX              69  98  69  94 /   0   0  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...AND TEXAS.

TX...RED FLAG WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
     CARSON...DALLAM...DEAF SMITH...HANSFORD...HARTLEY...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...AND SHERMAN.

&&

11
Hazardous weather outlook, Jun 19, 12:00 PM CST, 4 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON JUN 19 2006

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

FIRE DANGER WILL REACH CRITICAL LEVELS THIS AFTERNOON AND EVENING...
ESPECIALLY ACROSS THE WESTERN HALF OF THE TEXAS AND OKLAHOMA
PANHANDLES...WHERE A RED FLAG WARNING IS IN EFFECT. ALSO...BECAUSE OF
THE BREEZY CONDITIONS...BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

LOW RELATIVE HUMIDITIES WITH WARM TEMPERATURES AND BREEZY CONDITIONS
ON TUESDAY WILL AGGRAVATE THE FIRE DANGER ACROSS THE PANHANDLES.
ALSO...THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT...WEDNESDAY NIGHT
AND AGAIN ON THURSDAY NIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE
AND THE NORTHWEST TEXAS PANHANDLE. THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS AREA-WIDE SATURDAY NIGHT. THESE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...FIRE
FIGHTERS AND EMERGENCY RESPONDERS SHOULD BE PREPARED TO ENCOUNTER
DIFFICULTY IN EFFORTS TO CONTAIN ANY WILDFIRES...AND BE READY FOR THE
RAPID SPREAD OF ANY FIRE.

JOHNSON

In the hours before

Local storm report, Jun 19, 12:38 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
138 PM CDT MON JUN 19 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             7 SE SLAPOUT            36.55N 100.03W
06/18/2006  E1.00 INCH       BEAVER             OK   PUBLIC

&&

JOHNSON
Local storm report, Jun 19, 12:41 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
141 PM CDT MON JUN 19 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     7 SE SLAPOUT            36.55N 100.03W
06/18/2006  E60 MPH          BEAVER             OK   PUBLIC

            SEVERE SIDING DAMAGE TO HOME

&&

JOHNSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lipscomb

When
June 19, 4:00 PM CST to June 20, 5:00 PM CST
Where
Lipscomb forecast zone
Property damage
$6,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517168.